Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Breakthrough bleeding, no vaginal discharge, on postinor 2 ECP, drinking milk, smoking. Interference with pill efficiency ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Question
Hi,I am 18,i am 43 kg and 160 cm tall. I took my doses of postinor 2 today and i had milk. Would milk interfere with postinor 2? I heard milk will dilute the medication but i had my last pill more than 10 hours ago. Thanks.
Posted Mon, 16 Apr 2012 in Birth Control
 
 
Answered by Dr. Mitaly 27 minutes later
Hi XXXXXXX

Thanks for posting your query

Postinor 2 is an Emergency contraceptive pill which prevents unwanted pregnancy when taken within 72 hours of intercourse. Since it prevents ovulation or if taken after ovulation prevents transport of sperm and egg, milk intake would not affect its action.

Relax and take the prescribed repeated dose accordingly.

It may delay the next period by a week or so; but if the periods are delayed for more than 10 days then consider visiting a Gynaecologist for evaluation.

Hope this answers your query.I will be available for follow up in case of doubt.
Regards
Above answer was peer-reviewed by
 
Follow-up: Breakthrough bleeding, no vaginal discharge, on postinor 2 ECP, drinking milk, smoking. Interference with pill efficiency ? 1 hour later
Okay thanks. Another thing is,are there any foods i should avoid? And would smoking decrease the effects? The act happened on one of my fertile days but i took the first pill an hour later after it. It would still work right?
 
 
Answered by Dr. Mitaly 7 hours later
Hi ,
Thanks for the query.

No food does not affect its absorption.

Smoking and alcohol should avoided for at least a few days.

Since you took the pill immediately it would prevent pregnancy.

Wishing you Good health!
Above answer was peer-reviewed by
 
Follow-up: Breakthrough bleeding, no vaginal discharge, on postinor 2 ECP, drinking milk, smoking. Interference with pill efficiency ? 2 days later
Hi.

Can you educate me on the signs of ovulation and pre-ovulation? Like the colour and texture of discharge etc.

If i took the pills and after a day or two i have no discharge,does it mean i wasn't ovulating? and if my second pill was on 8th september,when should i have an at-home pregnancy test? I'm really concerned. Thanks!
 
 
Answered by Dr. Mitaly 2 hours later
Hi ,

Thanks again for writing

During ovulation the cervical discharge is opaque as egg white, more in amount and thick in consistency. Some other signs are raised body temperature, breast tenderness, increased libido, bloating, etc.

Pre ovulation is the phase just before the egg is released so these symptoms start appearing.

When the pills are taken nearing ovulation time, it prevents ovulation. Thats why there is no discharge.

Regarding the test, it shows up only after a missed period and test results can be false if done before the next period date.

I sincerely hope this helps!

Regards
Above answer was peer-reviewed by
 
Follow-up: Breakthrough bleeding, no vaginal discharge, on postinor 2 ECP, drinking milk, smoking. Interference with pill efficiency ? 48 hours later
Doctor;

My last pill was last last thursday and it's wednesday today.

I am experiencing slight vaginal bleeding. I heard that when after taking the pill,there'd be vaginal bleeding 2-3 days after but for me it's been 5 days.

Is this normal? And i just consumed alcohol a few hours back,does this hinder anything?
 
 
Answered by Dr. Mitaly 8 hours later
Hi ,

Thanks for writing

The pills contain high doses of hormones which causes breakthrough bleeding and it can vary from 2 days to 10 days of time.

It is normal and no need to worry.No alcohol would not hinder anything.

Also the next period might be delayed by a week or so.

Hope this helps!

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Breakthrough bleeding, no vaginal discharge, on postinor 2 ECP, drinking milk, smoking. Interference with pill efficiency ? 39 hours later
Hi.

Prior to the previous question, i mentioned that i have vaginal bleeding.

Turns out,it is menstruation. It happened 5 days after taking the last pill. Is this normal? Also, is it better to take a at home pregnancy test 2 weeks or 3 weeks after taking the pill?
 
 
Answered by Dr. Mitaly 19 minutes later
Hi,

Thanks for writing

As I mentioned to you previously, it is normal to have bleeding as periods which can vary in every woman.

Regarding the test also I would repeat it only after a missed period and test results can be false if done before the next period date.

Hope this is helpful.

Take Care!
Above answer was peer-reviewed by
 
Follow-up: Breakthrough bleeding, no vaginal discharge, on postinor 2 ECP, drinking milk, smoking. Interference with pill efficiency ? 2 hours later
Thanks.

My actual period due date (before taking the pills and etc) is about the starting of next month but because of postinor, it's happening now.

Also, after taking the pill, i had no discharge whatsoever (no signs of ovulation : white discharge etc), and my period just came abruptly.

I would like to know if after taking the pill, this is normal. Thanks again!
 
 
Answered by Dr. Mitaly 5 hours later
Hi,

Thanks again

As I have explained you that the bleeding which you are having now is because of the pill intake and next month periods may or may not be delayed.

When the pills are taken nearing ovulation time, it prevents ovulation.

That is why there is no discharge.

Every symptom which you are having is normal after pill intake.

Wishing you good health.

Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor